Alert archive / Nebraska / Frost Advisories in 2014
Frost Advisory 3, NWS North Platte, NE
NWS North Platte, NE issued this frost advisory at May 14, 2014, 1:16 PM MDT for 21 counties in Nebraska. It took effect at May 15, 2014, 2:00 AM MDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 14, 2014, 1:16 PM MDT (19:16 UTC)
- In effect from
- May 15, 2014, 2:00 AM MDT
- Expired
- May 15, 2014, 7:00 AM MDT
- In force
- 5 hr
- Issued by
- NWS North Platte, NE
All 21 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Custer County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Holt County, NE, Hooker County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 20 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.3 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1859 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
849 WWUS73 KLBF 141916 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 216 PM CDT WED MAY 14 2014 ...ANOTHER CHILLY NIGHT WITH FROST DEVELOPING LATE... .SKIES WILL BECOME MOSTLY CLEAR OVERNIGHT AND TEMPERATURES WILL FALL INTO THE LOWER TO MID 30S ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA THURSDAY MORNING. NEZ004>010-022>029-035>038-059-071-094-150930- /O.NEW.KLBF.FR.Y.0003.140515T0800Z-140515T1300Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-LINCOLN-FRONTIER-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH... HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL... BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW... NORTH PLATTE...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE 216 PM CDT WED MAY 14 2014 /116 PM MDT WED MAY 14 2014/ ...FROST ADVISORY IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 8 AM CDT /7 AM MDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 8 AM CDT /7 AM MDT/ THURSDAY. * TEMPERATURE: LOWS WILL FALL INTO THE LOWER TO MID 30S LATE TONIGHT. * IMPACTS: SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT INDOORS TO PREVENT FROM FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JACOBS
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this frost advisory went out at May 14, 1:10 PM MDT, 6 minutes earlier.
Area forecast discussion, May 14, 1:10 PM MDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 210 PM CDT WED MAY 14 2014 .SYNOPSIS... ISSUED AT 208 PM CDT WED MAY 14 2014 A STATIONARY HIGH LATITUDE BLOCK ACROSS ALASKA WILL LEAD TO THE FORMATION OF A DEEP UPPER LEVEL LOW ACROSS THE GREAT LAKES THIS WEEK. ONCE THIS UPPER LOW LIFTS OUT THIS WEEKEND...A LONG WAVE TROF WILL BUILD INTO THE WRN U.S. AND BECOME THE BASIS FOR UNSETTLED WEATHER AND POSSIBLY BOUTS OF SEVERE WEATHER EARLY NEXT WEEK. THE FORECAST CONCERNS TEMPERATURES AND CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGHOUT THE NEXT 7 DAYS. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 208 PM CDT WED MAY 14 2014 SHOWERS INDUCED BY STEEP LAPSE RATES AND WEAK MIDDLE TROPOSPHERIC MOISTURE ADVECTION WILL CONTINUE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THROUGH EARLY EVENING...BUT THEN DIMINISH ONCE THE SUN SETS. WITH THE DETERMINISTIC MODELS INDICATING CLEARING SKIES...A COOL ANTECEDENT AIRMASS...AND LIGHT WINDS UNDER A WEAK HIGH PRESSURE REGIME...LOCALIZED TO POSSIBLY WIDESPREAD FROST CONDITIONS WILL ONCE AGAIN BE ANTICIPATED. FORECAST LOWS OF THE UPPER 20S TO LOWER 30S TO BE EXPECTED FOR MUCH OF THE SANDHILLS REGION AND NORTHERN NEBRASKA. WILL GO WITH A FROST ADVISORY IN THIS AREA FROM 08-13Z THURSDAY. ATTM WILL LEAVE SOUTHWEST NEBRASKA OUT OF THE PLANNED ADVISORY AS THE NORTHERN STREAM UPPER JET REMAINS JUST WEST OF THE AREA /DIRECTING INCREASING CLOUDINESS ACROSS OUR SOUTHWEST/. CURRENT FORECAST LOWS IN THE MID 30S FOR THIS AREA WILL FLIRT WITH FROST CONDITIONS...THUS WE MAY NEED TO EXPAND THE ADVISORY ACROSS SOUTHWEST NEBRASKA IF CONDITIONS CLEAR OR THE AIR MASS MODERATES LESS THAN CURRENTLY ANTICIPATED. FOR THURSDAY...SOMEWHAT SIMILAR CONDITIONS AS TODAY ARE ANTICIPATED. NORTHERN STREAM JET WILL CONTINUE TO RESIDE WEST OF THE FORECAST AREA THROUGH THE DAY BRINGING STIFF NORTHWESTERLY FLOW THAT WILL COMBINE WITH STEEP LOW LEVEL LAPSE RATES AND ENOUGH MID LEVEL MOISTURE TO PROMOTE CU DEVELOPMENT. DID REMOVE THE MENTION OF SHOWERS/SPRINKLES HOWEVER AS FORECAST SOUNDINGS REVEAL LESSER MOISTURE IN THE MID LEVELS. HIGH THURSDAY WILL BE A FEW DEGREES COOLER THAN TODAY AS A QUICK HITTING SHORTWAVE DIVES SOUTH ACROSS THE NORTHERN PLAINS...COOLING TEMPERATURES ALOFT SEVERAL DEGREES. HOWEVER RIDGING WILL BUILD EAST ACROSS THE HIGH PLAINS BY AFTERNOON...WITH WAA SPREADING FROM THE WEST. ATTM...WIDESPREAD HIGHS OF THE LOWER 60S LOOK REASONABLE...WITH UPPER 50S ANTICIPATED FOR OUR FAR NORTHEAST. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 208 PM CDT WED MAY 14 2014 THURSDAY NIGHT THROUGH SATURDAY...THE MODELS ARE SHOWING GOOD RUN TO RUN CONSISTENCY WITH THE UPPER LEVEL WAVE CURRENTLY DROPPING SOUTH THROUGH NRN BRITISH COLUMBIA. THIS WAVE WOULD LIKELY AFFECT THE WRN FCST AREA THURSDAY NIGHT AND FRIDAY MORNING. A SECOND WAVE...A BIT FURTHER NORTH THIS AFTN...FOLLOWS CLOSE ON ITS HEELS AFFECTING WRN/SWRN NEB SATURDAY MORNING AND PERHAPS NCNTL NEB SATURDAY AFTN. THE 12Z ECM TRACKS THE SECOND DISTURBANCE THRU JUST WRN NEB SATURDAY...A BIT SLOWER AND FARTHER WEST THAN THE GFS AND NAM SOLNS. RAIN CHANCES ARE OPERATING AT 20 TO 40 PERCENT FOR BOTH DISTURBANCES. A CHECK OF SEVERE WEATHER PARAMETERS IN THE NAM INDICATED LIMITED INSTABILITY AND A BULK RICHARDSON NUMBER TOO LOW TO SUPPORT SEVERE STORM DEVELOPMENT. MIXED LAYER DEW POINTS WERE TOO LOW...MID LEVEL LAPSE RATES WERE NOT VERY STEEP AND WINDS ALOFT TOO STRONG RELATIVE TO THE MIXED LAYER CAPE...LESS THAN 500 J/KG. THE TEMPERATURE FORECAST USES A MODEL BLEND APPROACH FOR HIGHS IN THE UPPER 50S TO UPPER 60S WITH LOWS IN THE 30S. CANADIAN HIGH PRESSURE...CURRENTLY ACROSS THE NRN HIGH PLAINS...WILL BUILD INTO MISSOURI BASIN FRIDAY MORNING SUPPORTING LIGHT FROST AND LOWS IN THE LOWER 30S. SOUTH WINDS TAKE HOLD SATURDAY MORNING LIMITING LOWS TO THE UPPER 30S. SATURDAY NIGHT THROUGH WEDNESDAY...EARLIER MODEL INDICATIONS OF A STRONG CAP DEVELOPING AT OR AROUND 700MB APPEAR MUCH LESS CERTAIN WITH THE MORNING MODEL RUNS. IT WOULD APPEAR A MUCH DEEPER LEAD H700MB LOW MOVING THROUGH THE NRN PLAINS SUNDAY THROUGH TUESDAY WOULD LOWER HEIGHTS AT THAT LEVEL AND KEEP THE CAP WEAK. THIS IS REFLECTED IN THE QPF FIELDS OF THE GFS AND ECM. THE GEM SHOWS THIS DISTURBANCE MORE COMPACT AND NOT AFFECTING H700MB TEMPERATURES. PARTS OF SRN NEB COULD REMAIN CAPPED AT 9C-12C WHILE THE NORTH IS NOT AT 6C-9C. ADDITIONALLY...LOW PRESSURE SETTING UP ACROSS THE CNTL HIGH PLAINS OF ERN COLO/WRN KS MONDAY AND BEYOND WOULD DIRECT WARM AIR NORTH TOWARD A STATIONARY FRONT WHICH COULD EASILY SET UP ACROSS SRN NEB AS SHOWN BY EASTERLY H850MB WINDS IN THE MODELS. THE FORECAST IS FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY. THE SEVERE WEATHER PARAMETERS INDICATE A FAVORABLE BALANCE OF CAPE AND SHEAR TO SUPPORT SEVERE STORM DEVELOPMENT SUNDAY THROUGH TUESDAY AND PERHAPS WEDNESDAY DEPENDING ON THE LOCATION OF A STATIONARY FRONT THE MODELS DEVELOP. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1225 PM CDT WED MAY 14 2014 FOR THE 18Z TAF CYCLE...STEEP LOWER/MID LEVEL TROPOSPHERIC LAPSE RATES WILL COMBINE WITH WEAK MID LEVEL MOISTURE ADVECTION TO PROMOTE THE DEVELOPMENT OF ISOLATED SHOWERS AND STORMS THIS AFTERNOON. ANY WEAK STORM THAT DEVELOPS WILL BE DIURNALLY DRIVEN...THUS THE ACTIVITY WILL DECREASE SHARPLY AFTER SUNDOWN. DUE TO THE EXPECTED ISOLATED NATURE OF THE SHOWERS...WILL KEEP OUT MENTION IN THIS TAF FORECAST CYCLE AND UPDATE IF NEEDED. OTHERWISE GUSTY NORTHERLY WINDS WILL CONTINUE THIS AFTERNOON...BUT DIMINISH TO 10 KTS OR LESS THIS EVENING AND OVERNIGHT. && .LBF WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 3 AM CDT /2 AM MDT/ TO 8 AM CDT /7 AM MDT/ THURSDAY FOR NEZ004>010-022>029-035>038-059-071-094. && SYNOPSIS...CDC SHORT TERM...JACOBS LONG TERM...CDC AVIATION...JACOBS
Hazardous weather outlook, May 14, 9:33 AM MDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1033 AM CDT WED MAY 14 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-151545- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1033 AM CDT WED MAY 14 2014 /933 AM MDT WED MAY 14 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. SHOWERS WITH ISOLATED RUMBLES OF THUNDER ARE POSSIBLE THIS AFTERNOON INTO THE EARLY EVENING HOURS. NO SEVERE WEATHER IS ANTICIPATED TODAY OR THIS EVENING. PATCHY FROST WILL BE POSSIBLE OVERNIGHT TONIGHT AS TEMPERATURES DIP INTO THE LOWER 30S. COLD PRONE DRAINAGE AREAS SUCH AS THE NIOBRARA AND PLATTE RIVER VALLEYS HAVE THE BEST OPPORTUNITY OF SEEING A FROST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH TUESDAY ACROSS THE OUTLOOK AREA. AT THIS TIME...THE THREAT OF WIDESPREAD SEVERE STORMS IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) JACOBS
Nearby
Frost Advisories in Nebraska, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.